MAUDE Adverse Event Report: DEPUY MITEK LLC US RESTORE FEMAIMER OFFSET 8MM *EA; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK

DEPUY MITEK LLC US RESTORE FEMAIMER OFFSET 8MM *EA; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK
Catalog Number 219358
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4) - incomplete.The lot number is currently unavailable.Investigation summary: the complaint device was received and evaluated.Visual observation confirms that the eyelet pin is stuck inside the femoral aimer and its distal and proximal ends are broken and missing.It was reported that the pin broke during drilling.The stuck pin was forced out to be inspected.The damaged pin had excessive amount of striation marks and it was slightly bent towards the distal end.The diameter of the pin was measured and was found to be per specification.Moreover, the aimer was inspected and no anomalies were found with it.Although this complaint can be confirmed, we cannot discern a root cause for this failure.A possible hypothesis is that the surgeon exerted excess side load on the instruments causing it to snap and get stuck inside the aimer.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no further action is warranted.Should more information be provided in future regarding this complaint, the contents of the file will be updated.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep reported that during an anterior cruciate ligament surgical procedure, it was observed that when drilling the disposable acl baypins w/eye.094x18", one of the pins broke off in their femoral aimer 8mm offset in the patient.The sales rep stated that they are unable to remove the broken pin from the device.The sales rep stated that there was no debris left in the patient.The sales rep reported that the surgeon completed the procedure by downsizing to a different size and drill.The sales rep reported that there were no patient consequences but there was a five minute delay in the case.The sales rep could not provide a lot number for the device but stated that the device is an older device.The device will be returning for evaluation.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8142492
Report Number1221934-2018-55592
Device Sequence Number1746261
Product Code LXH
UDI-Device Identifier10886705005987
UDI-Public10886705005987
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2016
Initial Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1